|Third set of labs after starting Atripla - not sure what to think with VL increase
Nov 20, 2010
I was diagnosed on 10-6-2009. My labs before starting Atripla were: 11-12-09 CD4/441 VL/65,700 2-1-10 CD4/356 VL/41,400
I started Atripla on 4-6-10 after really anguishing over the decision. Here are my last 3 labs after starting Atripla: 5-6-10 CD4/323 VL/338 8-10-10 CD4/471 VL/Undetectable 11-12/10 CD4/470 VL/68
My Dr. says overall the labs look good, but I don't understand why the VL would have increased and I'm worried. I have 100% adherence taking my meds every night around 11 p.m. The only side effects I've had are related to bowel movements and lately that's been pretty normal.
I'm in my early 50's so I'm wondering if that has anything to do with it. When I was diagnosed with HIV, I was also diagnosed with anal HPV. I've had that treated with surgical removal (June 2010) and am scheduled for another surgical treatment in December 2010. I'm also worried about going through that treatment since the VL increased with these last labs. What do you think this pattern means? Thank you so much for this excellent source of information.
| Response from Dr. Holodniy
I am not concerned with that viral load blip, and likely represents assay variability and not HIV treatment failure. I would just keep doing what you are doing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Rubbing Penis Worried I Have HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.